Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 102, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Dec 5, 2011, 9:38 AM CST for Tate County, Tunica County, Mississippi. It took effect at Dec 5, 2011, 3:23 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2011, 9:38 AM CST (15:38 UTC)
- In effect from
- Dec 5, 2011, 3:23 PM CST
- Expired
- Dec 6, 2011, 6:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Tate County, MS, Tunica County, MS
The river
Written for the forecast point Coldwater River near Sarah (SARM6).
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07279700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
760 WGUS44 KMEG 051538 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 938 AM CST MON DEC 5 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE COLDWATER RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC137-143-060600- /O.NEW.KMEG.FL.W.0102.111206T0000Z-111206T0600Z/ /SARM6.1.ER.111206T0000Z.111206T0000Z.111206T0000Z.NO/ 938 AM CST MON DEC 5 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE COLDWATER RIVER NEAR SARAH * FROM MONDAY DECEMBER 05 UNTIL MONDAY DECEMBER 05. * AT 09 AM MONDAY THE STAGE WAS...15.9 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 18.0 FEET MONDAY DECEMBER 05. * FLOOD STAGE IS 18.0 FEET. AT 18.0 FEET, LOW LYING FARM LAND NEAR THE RIVER BEGINS TO FLOOD. $$
2 follow-up statements
505 WGUS84 KMEG 052126 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 326 PM CST MON DEC 5 2011 THE FLOOD WARNING CONTINUES FOR THE COLDWATER RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC137-143-061127- /O.EXT.KMEG.FL.W.0102.111205T2123Z-111206T1127Z/ /SARM6.1.ER.111205T1927Z.111206T0000Z.111206T0527Z.NO/ 326 PM CST MON DEC 5 2011 THE FLOOD WARNING CONTINUES FOR THE COLDWATER RIVER NEAR SARAH * UNTIL MONDAY DECEMBER 5TH. * AT 3 PM MONDAY THE STAGE WAS 18.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 19.0 FEET MONDAY DECEMBER 5TH. * FLOOD STAGE IS 18.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE THIS AFTERNOON AND WILL CONTINUE RISING TO NEAR 19.0 FEET BY MONDAY EVENING DECEMBER 5TH. THE RIVER WILL FALL BELOW FLOOD STAGE LATE MONDAY NIGHT. * AT 18.0 FEET...LOW LYING FARM LAND NEAR THE RIVER BEGINS TO FLOOD $$
636 WGUS84 KMEG 060214 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 814 PM CST MON DEC 5 2011 THE FLOOD WARNING CONTINUES FOR THE COLDWATER RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC137-143-061200- /O.EXT.KMEG.FL.W.0102.000000T0000Z-111206T1200Z/ /SARM6.1.ER.111205T1927Z.111205T2300Z.111206T0600Z.NO/ 814 PM CST MON DEC 5 2011 THE FLOOD WARNING CONTINUES FOR THE COLDWATER RIVER NEAR SARAH * UNTIL TUESDAY DECEMBER 06. * AT 7 PM MONDAY THE STAGE WAS 19.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18.0 FEET. * THE RIVER IS CRESTING AND SHOULD FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING...DECEMBER 6TH. * AT 18.0 FEET...LOW LYING FARM LAND NEAR THE RIVER BEGINS TO FLOOD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Dec 5, 5:48 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Dec 5, 5:48 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
548 AM CST MON DEC 5 2011
.PREV DISCUSSION... /ISSUED 441 AM CST MON DEC 5 2011/
DISCUSSION...
A HEAVY RAINFALL EVENT WAS IN PROGRESS ACROSS THE MIDSOUTH EARLY
THIS MORNING. A STEADY STREAM OF RAIN...SOMETIMES HEAVY...WAS
PUSHING INTO MUCH OF THE MIDSOUTH FROM THE SOUTHWEST. THE
EXCEPTION WAS PORTIONS OF NORTHEAST MS AND THE SOUTHEAST CORNER OF
WEST TENNESSEE. RAINFALL REPORTS IN EXCESS OF 3 INCHES HAVE BEEN
RECEIVED FROM SEVERAL LOCATIONS LEADING TO FLOODING OF LOW WATER
CROSSINGS. A STRONG COLD FRONT STRETCHED FROM JUST SOUTHEAST OF
PARIS AND JACKSON TENNESSEE TO JUST SOUTHEAST OF OXFORD MS. MOST
OF THE RAIN WAS OCCURRING ALONG AND TO THE NORTHWEST OF THE FRONT.
MUCH COLDER AIR WAS PUSHING INTO LOCATIONS BEHIND THE FRONT ON
GUSTY NORTH WINDS. TEMPERATURES IN THE UPPER 30S WERE FLOWING INTO
NORTHEAST AR. MEANWHILE...TO THE SOUTHEAST OF THE FRONT...READINGS
WERE MILD WITH A SOUTH WIND. TUPELO WAS AT 64 DEGREES AT 4 AM.
NOT A WHOLE LOT OF CHANGE TO THE EARLIER FORECAST WITH A FLOOD
WATCH REMAINING IN PLACE TODAY FOR THE ENTIRE MIDSOUTH. RIVER
FLOODING ALONG WITH FLOODING OF LOW WATER CROSSINGS ARE THE MAIN
CONCERN. DID TRIM THE FLOOD WATCH BACK FOR TONIGHT TO JUST
INCLUDE THE SOUTHEAST CORNER OF WEST TENNESSEE AND PORTIONS OF
NORTHEAST MS...AND ENDED THE WATCH AT MIDNIGHT FOR THIS AREA.
ELSEWHERE ENDED THE FLOOD WATCH AT 6 PM. WHILE HEAVY RAIN WILL
FINALLY PUSH INTO NORTHEAST MS LATER TODAY...CONFIDENCE IS LOW
THAT THIS AREA WILL HAVE THE DURATION OF THE HEAVY RAIN LONG
ENOUGH TO CAUSE MUCH FLOODING SINCE THE FRONT AND RAIN WILL BE
MORE PROGRESSIVE THROUGH THIS REGION. NEVERTHELESS...THINK IT IS
PRUDENT TO KEEP THE FLOOD WATCH GOING FOR THE ENTIRE MIDSOUTH
ATTM.
FOR TODAY...AN UPPER LEVEL SHORT WAVE WILL MOVE ACROSS THE
MIDSOUTH INTERACTING WITH THE COLD FRONT. ADDITIONAL HEAVY RAIN
WILL OCCUR ACROSS LOCATIONS THAT HAVE ALREADY RECEIVED HEAVY
RAIN...AND THE HEAVY RAIN WILL SPREAD TO THE SOUTHEAST AS THE COLD
FRONT MOVES SOUTHEAST. TOTAL RAIN AMOUNTS BETWEEN 3 AND 6 INCHES
ARE EXPECTED ACROSS MOST THE MIDSOUTH EXCEPT LESSER AMOUNTS OVER
PORTIONS OF NORTHEAST MS. MUCH COLDER AIR WILL CONTINUE TO SPILL
INTO THE MIDSOUTH FROM THE NORTHWEST WITH FALLING TEMPERATURES.
THE RAIN WILL GRADUALLY TAPER OFF FROM THE NORTHWEST THIS AFTERNOON.
BY TONIGHT...RAIN WILL MAINLY BE CONFINED TO NORTHEAST MS AND THE
SOUTHEAST CORNER OF WEST TN THIS EVENING WITH PATCHY LIGHT RAIN
ELSEWHERE. CLOUDY AND COLD WEATHER WILL OCCUR TUESDAY WITH A
LINGERING CHANCE OF RAIN MAINLY OVER THE SOUTHEAST CORNER OF WEST
TN INTO NORTH MS AS THE COLD FRONT CONTINUES TO PUSH TO THE SOUTHEAST.
TUESDAY NIGHT...AN UPPER LEVEL TROUGH IS FORECAST TO APPROACH FROM
THE WEST. OVERRUNNING RAIN OF THE FRONTAL SYSTEM TO OUR SOUTHEAST
IS FORECAST TO SLIP BACK INTO PORTIONS OF NORTHEAST MS.
UNCERTAINTY REMAINS WITH THE FORECAST WEDNESDAY AND WEDNESDAY
NIGHT. THE 00Z GFS CONTINUED TO SHOW DRY WEATHER AS A CLOSED UPPER
LEVEL LOW MOVES ACROSS THE AREA. MOISTURE IS FORECAST TO BE
LIMITED WITH NORTHERLY WINDS AT THE LOW LEVELS PUSHING DRY AIR
INTO THE AREA. THE ECMWF DID INDICATE 0.01 INCH OF PRECIPITATION
MAINLY ALONG AND EAST OF THE MS RIVER. THE CMC WAS VERY DRY WITH
A FASTER MOVING UPPER LEVEL TROUGH. THE 00Z NAM WAS THE OUTLIER
WITH A WETTER SCENARIO. THOUGHT ABOUT MENTIONING A SLIGHT CHANCE
OF FLURRIES OR SPRINKLES FOR WEDNESDAY...BUT DECIDED AGAINST IT
FOR NOW.
THURSDAY INTO NEXT WEEKEND IS FORECAST DRY WITH ANOTHER SURGE OF
COLD AIR PUSHING INTO THE REGION FRIDAY.
JCL
&&
.AVIATION...
12Z TAF CYCLE
WIDESPREAD MODERATE OR HEAVY RAIN AND IFR OR LIFR CIGS WILL
CONTINUE THROUGH AT LEAST MID AFTERNOON AT ALL TAF SITES. THESE
CONDITIONS HAVE NOT YET ARRIVED AT KTUP...BUT SHOULD BY 15Z. RAIN
WILL BEGIN TO TAPER OFF AT KJBR AROUND 20Z...AT KMEM AND KMKL
BETWEEN 23-24Z...AND KTUP AROUND 06Z. WHILE SOME IMPROVEMENT IN
CIG IS EXPECTED AT KJBR AS DRIER AIR BEGINS TO WORK IN...IFR OR
LIFR CIGS WILL LIKELY CONTINUE THROUGH THE NIGHT AT THE OTHER
TERMINALS WITH OCCASIONAL DRIZZLE.
KTUP REMAINS IN THE WARM SECTOR AT TAF ISSUANCE TIME WITH GUSTY
SOUTH WINDS BUT THE FRONT IS APPROACHING AND WINDS WILL TURN NORTH
BY LATE MORNING. THEREAFTER...NORTH WINDS AROUND 10 KTS WILL
CONTINUE THROUGH THE PERIOD AT ALL TAF SITES WITH OCCASIONAL
GUSTS TO AROUND 20 KTS.
BORGHOFF
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 44 36 42 34 / 100 30 10 10
MKL 46 37 42 33 / 100 40 10 10
JBR 41 33 40 31 / 100 10 10 10
TUP 58 42 47 38 / 100 90 40 30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH THIS AFTERNOON FOR CLAY-CRAIGHEAD-CRITTENDEN-
CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-
RANDOLPH-ST. FRANCIS.
MO...FLOOD WATCH THROUGH THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...FLOOD WATCH THROUGH THIS AFTERNOON FOR COAHOMA-DESOTO-MARSHALL-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON MS-CALHOUN-
CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.
TN...FLOOD WATCH THROUGH THIS AFTERNOON FOR CARROLL-CROCKETT-DYER-
FAYETTE-GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-MADISON-OBION-
SHELBY-TIPTON-WEAKLEY.
FLOOD WATCH THROUGH THIS EVENING FOR CHESTER-DECATUR-HARDEMAN-
HARDIN-HENDERSON-MCNAIRY.
&&Hazardous weather outlook, Dec 5, 4:59 AM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 459 AM CST MON DEC 5 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 459 AM CST MON DEC 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH HAS BEEN POSTED FOR THE MIDSOUTH. HEAVY RAIN WILL SPREAD SOUTHEASTWARD ACROSS THE ENTIRE REGION THIS MORNING...GRADUALLY TAPERING OFF FROM THE NORTHWEST THIS AFTERNOON. RIVER FLOODING ALONG WITH FLOODING OF LOW WATER CROSSINGS ARE EXPECTED TO BE THE MAIN IMPACTS. TOTAL RAIN AMOUNTS BETWEEN 3 AND 6 INCHES WILL OCCUR ACROSS MUCH OF THE MIDSOUTH EXCEPT LESSER AMOUNTS OVER NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...HEAVY RAINFALL AMOUNTS AND FLOODING SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS. JCL
In the hours before
Local storm report, Dec 5, 6:21 AM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
621 AM CST MON DEC 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HEAVY RAIN UNION CITY 36.42N 89.05W
12/05/2011 M3.80 INCH OBION TN TRAINED SPOTTER
0445 AM HEAVY RAIN ATOKA 35.45N 89.77W
12/05/2011 M3.35 INCH TIPTON TN TRAINED SPOTTER
0445 AM HEAVY RAIN 1 NW MILAN 35.93N 88.77W
12/05/2011 M3.06 INCH GIBSON TN COCORAHS
0445 AM HEAVY RAIN DYERSBURG 36.04N 89.38W
12/05/2011 M4.53 INCH DYER TN AWOS
0600 AM HEAVY RAIN 2 N GERMANTOWN 35.12N 89.79W
12/05/2011 M4.09 INCH SHELBY TN OFFICIAL NWS OBS
LOCATED AT NWS MEMPHIS OFFICE.
0600 AM HEAVY RAIN MEDINA 35.80N 88.77W
12/05/2011 M2.52 INCH GIBSON TN TRAINED SPOTTER
0600 AM HEAVY RAIN 2 ENE JONESBORO 35.83N 90.65W
12/05/2011 M3.45 INCH CRAIGHEAD AR ASOS
JONESBORO MUNICIPAL AIRPORT.
0600 AM HEAVY RAIN 5 SSW MARION 35.14N 90.23W
12/05/2011 M4.68 INCH CRITTENDEN AR ASOS
WEST MEMPHIS AIRPORT.
0600 AM HEAVY RAIN 5 E BLYTHEVILLE 35.94N 89.83W
12/05/2011 M3.74 INCH MISSISSIPPI AR ASOS
BLYTHEVILLE MUNICIPAL AIRPORT.
0600 AM HEAVY RAIN 2 NE NEWBERN 36.14N 89.24W
12/05/2011 M4.38 INCH DYER TN EMERGENCY MNGR
0600 AM HEAVY RAIN 5 NNE SOUTHAVEN 35.04N 89.98W
12/05/2011 M4.11 INCH SHELBY TN ASOS
MEMPHIS INTERNATIONAL AIRPORT.
0600 AM HEAVY RAIN 5 WSW JACKSON 35.61N 88.92W
12/05/2011 M2.00 INCH MADISON TN ASOS
JACKSON MCKELLAR-SIPES REGIONAL AIRPORT.
&&
STORM TOTALS SO FAR.
BORGHOFFNearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.